I was in the hospital for a week for osteomyelitis, mrsa and provetella in my wound on my left forearm from a very bad dog attack. its been a long road to recovery (dog attack happened in april 2011) i am also on a wound vac which works great. I was given vancomycin and zosyn in the hospital and am still taking it at home through IV for 6weeks. the day i was coming home from the hospital i started vomiting and still am. i am also taking liquid methadone 80mg, but i was recently lowered 10mg. from 90mg to 80mg i have been vomiting for a week straight i really dont want to go back to the hospital because in april when the attack happened i was in for over a month and went through ALOT of surgeries and then this past time was in a week for the infection. i just want to recover at home but feel very sick can someone please let me know if theyve experienced the same thing on vanco IV please, i have to be on this for 6weeks so if this is why i am vomiting and not the methadone then i have to get something for the nausea because i cannot go through this for a week like i have, let alone 6 weeks! please help, thank you! - amanda, 21 NJ
Has anyone experienced severe nausea and vomiting while taking vancomycin IV?
- 13 Sep 2011 by akmiller430
- 20 November 2011
- vomiting, nausea/vomiting, vancomycin, osteomyelitis, methicillin-resistant staphylococcus aureus infection
Nausea and vomiting is not a usual side effect for Vancomycin. I'm wondering if it is withdrawals from lowering your methadone doseage. Call and talk to your Dr. Is your pain under control? If so then you may just need an antiemetic for the nausea and vomiting until you become used to the lowered dose.
AK... it is not unusual to have nausea with any antibiotic. I agree with Dzoo that it very well could b the change n the methadone dose. Vanco is a very potent antibiotic and , when given too fast can cause some cardiovascular problems such as low blood pressure which will cause nausea and vomiting if too low. Buy... one week after getting Vanco makes me think that it is not the vanco and could b something else. Talk to your doc and c what he says. With everything u r on n&v would not b uncommon and u may need an antiemetic to get u through.
Discuss w/ your doc. And let us know how u r. I am so sorry about your horrible experience with the pit bull... how traumatizing that must have been. And the owners of the pit bull should b fined. It is THEIR fault their dog is this way.
Plz feel better...
I am on it as well and get so sick to my stomach sometimes to where all i can do is lay down. It has also decreased my urge to eat.
- Vancomycin Information for Consumers
- Vancomycin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Vancomycin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 1 Nov 2009 • 1 answer
Updated 19 Aug 2013 • 2 answers
Updated 1 Dec 2016 • 12 answers
Updated 17 Jul 2013 • 1 answer
Updated 11 Nov 2013 • 1 answer